Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 136, NWS Twin Cities, MN

August 27, 2018Goodhue County, Rice County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2018, 5:05 PM CDT for Goodhue County, Rice County, Minnesota. It was in force for 55 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2018, 5:05 PM CDT (22:05 UTC)
Expired
Aug 27, 2018, 6:00 PM CDT
In force
55 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Goodhue County, MN, Rice County, MN

The radar

The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:05 PM CDTTSTM WND DMGFaribault, MN1 TREE DOWN IN FARIBAULT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:17 PM CDTTORNADO2 Wsw Nerstrand, MNSTORM SURVEY RATED TORNADO EF-0.
Aug 27, 5:18 PM CDTTSTM WND DMG3 Sw Nerstrand, MNBRANCHES SNAPPED AND METAL POLE BENT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:19 PM CDTTSTM WND DMG1 S Nerstrand, MNTREES BRANCHES DOWN AND CORN DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:23 PM CDTTSTM WND DMG1 E Nerstrand, MNWINDMILL FELL ON SHED. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:27 PM CDTTSTM WND DMG4 E Nerstrand, MNLARGE TREE LIMB DOWN. ESTIMATED WINDS GUSTS GREATER THAN 50 MPH.
Aug 27, 5:27 PM CDTTSTM WND DMG8 S Cannon Falls, MNPINE TREE SNAPPED NEAR BASE. DAMAGE TO A GAZEBO. TIME ESTIMATED FROM RADAR.
Aug 27, 5:35 PM CDTTSTM WND GST 57Cannon Falls 7sse, MNMESONET STATION MN042, CANNON FALLS 7SSE.
Aug 27, 5:37 PM CDTTSTM WND DMG7 Se Cannon Falls, MNTREE UPROOTED. TIME ESTIMATED FROM RADAR.
Aug 27, 5:40 PM CDTTSTM WND DMGVasa, MNROOF DAMAGE AND TREES DOWN IN VASA MN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:40 PM CDTTSTM WND DMGVasa, MNFARM SHEDS DESTROYED.
Aug 27, 5:40 PM CDTTORNADOVasa, MNSTORM SURVEY RATED TORNADO EF-0.
Aug 27, 5:45 PM CDTTSTM WND DMGPine Island, MNLARGE TREE SNAPPED ABOUT 10 FEET OFF THE GROUND. TIME ESTIMATED FROM RADAR.
Aug 27, 5:47 PM CDTTSTM WND DMG2 Wsw Red Wing, MNTRACTOR TRAILERS TIPPED OVER. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:47 PM CDTTSTM WND DMG2 Wsw Red Wing, MNBUILDING DAMAGE. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 2:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

179 
WUUS53 KMPX 272205
SVRMPX
MNC049-131-272300-
/O.NEW.KMPX.SV.W.0136.180827T2205Z-180827T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
505 PM CDT MON AUG 27 2018

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Goodhue County in southeastern Minnesota...
  Eastern Rice County in south central Minnesota...

* Until 600 PM CDT.

* At 505 PM CDT, a severe thunderstorm was located over Faribault,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Dundas around 515 PM CDT.
  Northfield and Nerstrand around 520 PM CDT.
  Stanton around 525 PM CDT.
  Cannon Falls around 535 PM CDT.
  Welch around 545 PM CDT.
  Red Wing around 550 PM CDT.

Other locations impacted by this severe thunderstorm include Wacouta,
Bridgewater, Wastedo, Central Point, Lake Byllesby, Vasa,
Bellechester, Ruskin, Faribault Airport and Bombay.

This includes Treasure Island Casino.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4449 9331 4449 9328 4447 9328 4447 9305
      4452 9304 4454 9280 4463 9279 4463 9273
      4470 9271 4457 9255 4456 9234 4446 9226
      4445 9243 4437 9243 4436 9255 4420 9256
      4420 9334
TIME...MOT...LOC 2205Z 232DEG 47KT 4426 9326 

HAIL...<.75IN
WIND...60MPH
 
$$

BORGHOFF
5 follow-up statements
172 
WWUS53 KMPX 272224
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
524 PM CDT MON AUG 27 2018

MNC049-131-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-Rice MN-
524 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE AND EASTERN RICE COUNTIES...

At 524 PM CDT, a severe thunderstorm was located near Wastedo, or 11
miles southeast of Northfield, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Cannon Falls around 535 PM CDT.
  Goodhue around 540 PM CDT.
  Welch around 545 PM CDT.
  Red Wing around 550 PM CDT.

Other locations impacted by this severe thunderstorm include Vasa,
Bellechester, Ruskin, Bombay, Wacouta, Frontenac State Park, Wastedo,
Central Point, Hader and Lake Byllesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4447 9318 4447 9305 4452 9304 4454 9280
      4463 9279 4463 9273 4470 9271 4457 9255
      4456 9234 4446 9226 4445 9243 4437 9243
      4436 9255 4420 9256 4420 9317
TIME...MOT...LOC 2224Z 239DEG 43KT 4438 9295 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JRB
841 
WWUS53 KMPX 272232
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
532 PM CDT MON AUG 27 2018

MNC131-272241-
/O.CAN.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Rice MN-
532 PM CDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Minnesota...and west central Wisconsin.

LAT...LON 4452 9304 4454 9280 4463 9279 4463 9273
      4470 9271 4457 9255 4456 9234 4446 9226
      4445 9243 4437 9243 4436 9255 4420 9256
      4420 9296 4439 9296
TIME...MOT...LOC 2231Z 232DEG 47KT 4444 9284 

$$

MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
532 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE COUNTY...

At 531 PM CDT, a severe thunderstorm was located over Wastedo, or 16
miles east of Northfield, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Welch around 545 PM CDT.
  Red Wing around 550 PM CDT.

Other locations impacted by this severe thunderstorm include Vasa,
Bellechester, Bombay, Wacouta, Frontenac State Park, Wastedo, Central
Point, Hader, Lake Byllesby and Miesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4452 9304 4454 9280 4463 9279 4463 9273
      4470 9271 4457 9255 4456 9234 4446 9226
      4445 9243 4437 9243 4436 9255 4420 9256
      4420 9296 4439 9296
TIME...MOT...LOC 2231Z 232DEG 47KT 4444 9284 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JRB
723 
WWUS53 KMPX 272242
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
542 PM CDT MON AUG 27 2018

MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
542 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE COUNTY...

At 542 PM CDT, a severe thunderstorm was located over Welch, or near
Red Wing, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
Goodhue County, including the following locations... Vasa,
Bellechester, Wacouta, Frontenac State Park, Central Point, Hader and
Miesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
      4457 9255 4456 9234 4446 9226 4445 9243
      4437 9243 4436 9255 4420 9256 4420 9285
      4438 9281 4453 9290
TIME...MOT...LOC 2242Z 232DEG 47KT 4453 9267 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JRB
193 
WWUS53 KMPX 272252
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
552 PM CDT MON AUG 27 2018

MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
552 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GOODHUE COUNTY...

At 552 PM CDT, a severe thunderstorm was located over Hager City, or
near Red Wing, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Red Wing, Pine Island, Zumbrota, Goodhue, Welch, Frontenac, Vasa,
Wacouta, Bellechester, Miesville, Frontenac State Park and Central
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
      4457 9255 4456 9234 4446 9226 4445 9243
      4437 9243 4436 9255 4420 9256 4420 9272
      4441 9268
TIME...MOT...LOC 2252Z 232DEG 47KT 4461 9252 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JRB
566 
WWUS53 KMPX 272258
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
558 PM CDT MON AUG 27 2018

MNC049-272308-
/O.EXP.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
558 PM CDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOODHUE COUNTY WILL
EXPIRE AT 600 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Minnesota...and west central Wisconsin.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
      4457 9255 4456 9234 4446 9226 4445 9243
      4437 9243 4436 9255 4420 9256 4420 9272
      4441 9268
TIME...MOT...LOC 2258Z 232DEG 47KT 4465 9245 

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:09 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 27, 2:09 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
209 PM CDT Mon Aug 27 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 201 PM CDT Mon Aug 27 2018

A very potent atmosphere this afternoon with 0-6KM wind shear
increasing to 40-50 kts by late in the day, and through the evening.
This will coincide with MLCAPEs of 2000-3500j/kg across the warm
sector in southern Minnesota. As of 130 pm, stronger storms were
developing near KSTC where elevated instability was noted. These
storms were also following the frontal boundary to the northeast
which will lead to further development over the next hour.

The main show for southern Minnesota later today has already begun
in southeast South Dakota, and northeast Nebraska. This is where the
main short wave and increasing wind shear was noted. As per SPC, an
enhanced area of severe storms is likely later today in the warm
sector across southern Minnesota, and into west central Wisconsin.
The main threat will be damaging straight line winds as forward
propagating shear vectors will increase above 50 kts later today.
Thus, once these storms become surface based, severe straight line
winds will increase. Several of the CAMS suggest this scenario this
afternoon, and into the evening. Once this activity moves off to
eastern Wisconsin tonight, there remains enough elevated
instability, associated with a deep upper level trough over the
Dakotas, to produced isolated/scattered showers/storms overnight,
and Tuesday. However, the severe weather threat will decrease
significantly after midnight. Tuesday will also see a substantial
decrease in the humidity levels as dew points drop into the 50s.

.LONG TERM...(Tuesday night through Monday)
Issued at 201 PM CDT Mon Aug 27 2018

The long term period will start off post-frontal with dry and cooler
weather.  The next chance of appreciable rainfall looks to come on
Friday, when an upper level shortwave embedded in a longwave
trough moves through. This will bring thunderstorms to the area,
but the severe risk looks best to our south.

By tomorrow night, the front will have finally cleared the entire
forecast area, with dry northerly flow spreading southward across
the area and a relatively cool night ahead. With the upper level
trough overhead, and dry high pressure moving in at the surface,
overnight lows in the 40s will be common across much of MN and
western WI, with some low to mid 50s mixed in across the metro and
far southern MN. Wednesday will be a quiet day with high pressure
still over the Upper Midwest. Highs will top out in the low 70s
under partly cloudy skies.

The surface high will slide to our east Thursday, leading to
southerly low level winds and increasing dew points especially in
western MN. 850H warm air advection will continue into the night as
lead shortwave energy arrives, which will bring a chance of
overnight thunderstorms to the area.  Given the instability in the
area and shortwave energy continuing to move through in pieces,
there could be continuous isolated to scattered storm activity
during the day Friday.  The highest likelihood of storms comes
Friday night when the main shortwave and associated surface trough
move in, with widespread thunderstorm activity looking fairly
reasonable.

High pressure looks to follow that system setting the stage for a
pleasant Labor Day Weekend across the region.  However, the ECMWF is
still at odds with the GFS and is indicating a chance for rain for
Labor Day itself.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1240 PM CDT Mon Aug 27 2018

There is a high probability of TSRA across most of southern
Minnesota, and into west central Wisconsin this afternoon, through
the early evening. There are some minor timing differences,
but confidence remains high that MPX Taf sites from KRWF to KRNH
will see a line of storms from 20z to 01z. Outside of the main
complex/line of storms, isolated/scattered activity is likely, but
timing and areal coverage is problematic. Any of these storms
will be capable of producing very strong winds, and hail. Based on
this line segment, a half hour to an hour of IFR conditions are
likely. After 01z, the bulk of the stronger storms will move east
of the MPX Taf sites. MVFR/IFR cigs are possible toward Tuesday
morning with winds slowly becoming northwest.

KMSP...

The best scenario is between 22-01z for the strongest storm
activity moving across the airport. As said before, there will be
a half hour or an hour of IFR conditions with strong westerly
winds. Winds will remain south this afternoon, light and variable
overnight, and northwest on Tuesday.

/OUTLOOK FOR KMSP/

Wed...VFR. Wind NW at 5-10kt bcmg S Wednesday night.
Thu...VFR. Wind SE at 10G20kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...SPD
AVIATION...JLT
Hazardous weather outlook, Aug 27, 11:47 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1147 AM CDT Mon Aug 27 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281700-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1147 AM CDT Mon Aug 27 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Severe weather has become increasingly likely this afternoon
across southern Minnesota, and into west central Wisconsin this
evening. The main threats are damaging winds, large hail, and
heavy rainfall. A few tornadoes are also possible. Southwest
Minnesota will likely see storms after 2 pm, with areas to the
east, and northeast, likely seeing the bulk of the activity
between 3 pm and 7 pm. Most of west central Wisconsin will see
thunderstorms after 7 pm.

High heat and humidity are likely again this afternoon, primarily
over east and south central Minnesota and west central Wisconsin
ahead of the cold front. Those who are active outdoors will be at
risk for heat illness if precautions are not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

More thunderstorms are expected Thursday night and Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed as early as 2-3
pm across southwest, and west central Minnesota. Spotter
activation will likely be needed in south central, and east
central Minnesota after 4 pm. West central Wisconsin will likely
need spotter activation after 5 pm.

In the hours before

Special weather statement, Aug 27, 1:44 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
144 PM CDT MON AUG 27 2018

MNZ044-050-271915-
Benton-Mille Lacs-
144 PM CDT MON AUG 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MILLE LACS AND
EASTERN BENTON COUNTIES...

At 144 PM CDT, a strong thunderstorm was located over Foley, or 16
miles northeast of St. Cloud, moving northeast at 55 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Milaca, Foley, Foreston, Pease, Gilman, Oak Park, Duelm, Mayhew,
Parent, Ronneby and Rum River.

This includes U.S. Highway 169 between mile markers 184 and 192.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4566 9354 4555 9390 4556 9396 4569 9407
      4583 9382 4582 9377 4586 9377 4587 9374
TIME...MOT...LOC 1844Z 239DEG 49KT 4567 9389

JLT
Local storm report, Aug 27, 4:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 WNW SEDAN             45.60N 95.31W
08/27/2018  M1.00 INCH       POPE               MN   LAW ENFORCEMENT

            REPORTS OF QUARTER SIZED HAIL AND WIND GUSTS
            ESTIMATED GREATER THAN 60 MPH.

&&

ETA
Local storm report, Aug 27, 4:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 E WESTPORT            45.72N 95.14W
08/27/2018  M1.25 INCH       STEARNS            MN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER TO HALF
            DOLLAR SIZED HAIL.

&&

ETA
Special weather statement, Aug 27, 4:17 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
417 PM CDT MON AUG 27 2018

MNZ043-049-050-272200-
Benton-Morrison-Stearns-
417 PM CDT MON AUG 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BENTON...
NORTHEASTERN STEARNS AND SOUTHWESTERN MORRISON COUNTIES...

At 417 PM CDT, a strong thunderstorm was located over Elmdale, or 13
miles southwest of Little Falls, moving northeast at 45 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Little Falls, Albany, Avon, Pierz, Royalton, Holdingford, Randall,
Upsala, Swanville, Bowlus, Flensburg and Rice.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 146 and 155.
 U.S. Highway 10 in Minnesota between mile markers 134 and 168.

LAT...LON 4616 9437 4616 9418 4577 9388 4556 9457
      4575 9465 4590 9464 4603 9465 4619 9438
TIME...MOT...LOC 2117Z 239DEG 38KT 4582 9452

JRB
Local storm report, Aug 27, 4:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     1 WNW TRUMAN            43.83N 94.45W
08/27/2018                   MARTIN             MN   TRAINED SPOTTER

            LARGE BRANCHES AND A TREE DOWN. ESTIMATED
            WIND GUSTS OF 70 MPH.

&&

ETA
Special weather statement, Aug 27, 4:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
435 PM CDT MON AUG 27 2018

MNZ043-049>051-272245-
Benton-Morrison-Sherburne-Stearns-
435 PM CDT MON AUG 27 2018

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

Benton...Morrison...Sherburne...Stearns...

At 434 PM CDT...A line of strong thunderstorms with heavy rainfall
was along a line extending from Little Falls to Watkins, moving east
at 40 mph.

LOCATIONS IMPACTED INCLUDE...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Foley, Rockville, Clearwater, Richmond and
Avon.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 150 and 178.
 U.S. Highway 10 in Minnesota between mile markers 146 and 193.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4598 9381 4598 9377 4545 9375 4540 9401
      4542 9405 4539 9407 4532 9446 4532 9450
      4589 9455 4616 9391 4616 9381
TIME...MOT...LOC 2134Z 240DEG 33KT 4589 9434 4511 9439

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:01 AM CDTSpecial Weather StatementMPXDakota29 min
Aug 27, 1:53 AM CDTSpecial Weather StatementMPXGoodhue67 min
Aug 27, 1:44 PM CDTSpecial Weather StatementMPXBenton31 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs27 min
Aug 27, 3:17 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin, Watonwan58 min
Aug 27, 3:38 PM CDTSevere Thunderstorm WarningMPXPope, Stearns, Todd47 min
Aug 27, 3:52 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Nicollet, Waseca53 min
Aug 27, 4:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Rice, Scott, Sibley61 min
Aug 27, 4:17 PM CDTSpecial Weather StatementMPXMorrison43 min
Aug 27, 4:35 PM CDTSpecial Weather StatementMPXBenton, Sherburne70 min
Aug 27, 4:42 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca48 min
Aug 27, 5:02 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington58 min
Aug 27, 5:07 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs38 min
Aug 27, 5:16 PM CDTTornado WarningMPXGoodhue, Rice44 min
Aug 27, 5:32 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Isanti, Ramsey, Sherburne, Wright43 min
Aug 27, 5:47 PM CDTSevere Thunderstorm WarningMPXGoodhue58 min
Aug 27, 5:54 PM CDTSpecial Weather StatementMPXFreeborn36 min
Aug 27, 6:03 PM CDTSevere Thunderstorm WarningMPXWashington57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.